Dmitry Chistikov ; Wojciech Czerwiński ; Piotr Hofman ; Michał Pilipczuk ; Michael Wehar - Shortest paths in one-counter systems

lmcs:4037 - Logical Methods in Computer Science, March 5, 2019, Volume 15, Issue 1 -
Shortest paths in one-counter systemsArticle

Authors: Dmitry Chistikov ORCID; Wojciech Czerwiński ; Piotr Hofman ORCID; Michał Pilipczuk ORCID; Michael Wehar

    We show that any one-counter automaton with $n$ states, if its language is non-empty, accepts some word of length at most $O(n^2)$. This closes the gap between the previously known upper bound of $O(n^3)$ and lower bound of $\Omega(n^2)$. More generally, we prove a tight upper bound on the length of shortest paths between arbitrary configurations in one-counter transition systems (weaker bounds have previously appeared in the literature).

    Volume: Volume 15, Issue 1
    Published on: March 5, 2019
    Accepted on: January 17, 2019
    Submitted on: October 31, 2017
    Keywords: Computer Science - Formal Languages and Automata Theory,Computer Science - Logic in Computer Science

    2 Documents citing this article

    Consultation statistics

    This page has been seen 1888 times.
    This article's PDF has been downloaded 346 times.